Classifieds powered by Gulf News

Health Ministry warning on 4 drugs for contamination

Alert against four products which are possibly contaminated

Gulf News

Abu Dhabi: The Ministry of Health and Prevention (MoHAP) is warning consumers and health care professionals against four pharmaceutical products, due to possible microbial contamination and contagious infection. The products are used to treat neurological, respiratory and underactive thyroid disease.

An alert against the homeopathic drug products Neuroveen, a natural relief of neuralgia nerve pain; Respitrol for safe, temporary relief of chest tightness, shortness of breath, wheezing and coughing; Thyroveev, a homeopathic remedy for underactive thyroid or hypothyroidism; and Compulsin, a natural relief of obsessive thoughts and compulsive urges, was issued by Dr. Amin Hussain Al Amiri, Assistant Under-Secretary for Public Health Policy and Licensing of MoHAP, and Chairman for Supreme Pharmacovigilance Committee, to medical zones, public and private hospitals, doctors and pharmacists.

Hellolife Inc, the products’ manufacturer, issued a voluntary worldwide recall of Neuroveen, Respitrol, Thyroveev and Compulsin due to possible microbial contamination, in cooperation with the US Food and Drug Administration (FDA).

The circular said these products are distributed worldwide via wholesale, retail and online sales and the safety alert was motivated by warning from the FDA and Hellolife.

The manufacturer said that the administration or use of the contaminated products could potentially result in increased infections that may require medical intervention, or infections that could be life-threatening to certain individuals.

The ministry warned the public not to purchase any unregistered pharmaceutical products or food additives from bogus pharmacies online, for their own safety.

It urged the public to report any side-effects by filling up the Adverse Drug Reaction (ADR) form available at www.cpd-pharma.ae, via email to pv@moh.gov.ae, or by calling 80011111.

Loading...